MAUDE Adverse Event Report: ZIMMER BIOMET, INC. UNKNOWN VANGUARD TIBIAL BEARING 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. UNKNOWN VANGUARD TIBIAL BEARING 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Insufficient Information (4580)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - unknown biomet tibial component catalog #: ni lot #: ni, unknown vanguard femoral component catalog #: ni lot #: ni.G2 - report source - foreign: event occurred in australia.The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision of the tibial bearing to address unknown complications approximately fifteen (15) years post-operatively.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a3, b1, b4, b5, b7, d1, d4, d11, g3, g6, h2, h6, h11.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision of the tibial bearing to address synovitis and polyethylene wear approximately fifteen (15) years post-operatively.Initial operative notes noted no intraoperative complications.Revision notes noted synovitis, which was addressed with a near total synovectomy.Upon removal of the polyethylene tibial insert, the implant was noted to have extensive polyethylene wear posteromedially and to an extent posterolaterally.A new polyethylene implant was placed and no intraoperative complications were noted.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2, b4, b5, g3, g6, h2, h3, h6, h11.D4: attempts have been made to gather all product identification information and no further information has been provided.Visual evaluation of pictures provided identified that the articular surface exhibited wear and was covered in foreign debris consistent with explantation.Medical records provided confirmed the reported event.The device history records could not be reviewed as the lot number associated with the reported event is unknown.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision of the tibial bearing to address pain, synovitis and polyethylene wear approximately fifteen (15) years post-operatively.Initial operative notes noted no intraoperative complications.Revision notes noted synovitis, which was addressed with a near total synovectomy.Upon removal of the polyethylene tibial insert, the implant was noted to have extensive polyethylene wear posteromedially and to an extent posterolaterally.A new polyethylene implant was placed and no intraoperative complications were noted.Attempts have been made; however, no additional information is available.

Brand Name
UNKNOWN VANGUARD TIBIAL BEARING 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22193240
Report Number0001825034-2025-01709
Device Sequence Number15780569
Product Code JWH
UDI-Device Identifier00880304436954
UDI-Public(01)00880304436954(17)300217(10)67133014
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number189082
Device Lot Number67133014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer06/18/2025
07/11/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/10/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE; SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale